MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV SPRINTER OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO S. DE R.L. DE CV SPRINTER OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number SPR1510W
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Myocardial Infarction (1969); Obstruction/Occlusion (2422); Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure involving one sprinter balloon catheter, the balloon ruptured and then became stuck in the vessel.Removal difficulties were encountered following balloon inflation.The device detached at the balloon during removal.A non-medtronic guidewire and non-medtronic micro catheter were used in an attempt to snare the balloon however when the physician proceeded to take out the guidewire, the balloon dislodged further into the vessel and was unable to be retrieved.The lesion being treated was moderately tortuous and severely calcified located in the mid ramus with 95% stenosis.The device was used to pre-dilate the lesion.The device was not moved or re-positioned while inflated.The device was inspected prior to use and negatively prepped with no issues.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.A proper amount of force to withdraw the device.The device was not kinked and re-straightened during use.The patient's pressure became elevated due to occlusion/disrupting in the artery.The patient sustained a st-elevation myocardial infarction (stemi). no further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the patient is reported to be healthy and stable with no adverse effects from this issue.Correction: annex e code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device returned for evaluation.Upon device return, it was observed that the proximal portion of the balloon, including part of the tip, was detached from the device.The remaining balloon showed signs of inflation, as the balloon folds were expanded.Due to the condition of the device, it was not possible to confirm whether a burst had occurred.Blood was visible within the balloon and the inflation lumen.The markerbands were also detached from the inner member.No other damage was noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SPRINTER OTW
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo cucapah 10510 el lag
tijuana baja california,mx 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo cucapah 10510 el lag
tijuana baja california,mx 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22629079
Report Number9617601-2025-00701
Device Sequence Number8936702
Product Code LOX
UDI-Device Identifier00643169850323
UDI-Public(01)00643169850323(17)260515(10)228885312
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Model NumberSPR1510W
Device Catalogue NumberSPR1510W
Device Lot Number228885312
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer07/31/2025
11/04/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/11/2025
11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient Weight67 KG